MAUDE Adverse Event Report: COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE

COVIDIEN 980 VENTILATOR; VENTILATOR, CONTINUOUS, FACILITY USE
Model Number 980X3JADIJJ
Medical Device Problem Code Improper Flow or Infusion (2954)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/02/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Section a patient information and section e initial reporter cannot be provided due to japanese privacy regulations.Section e.Japan.Medtronic personnel reported event to manufacturer on behalf of the customer.H3: medtronic has not received the suspect device/component from the customer for evaluation nor has the device been evaluated by the medtronic service engineer.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that while in use this 980 ventilator alarmed and switched to back up ventilation (buv).The patient was removed from the ventilator and placed on an alternate ventilator with no injury.
 
Additional Manufacturer Narrative
Update to section d unique identifier (udi) # section d9 updated due to part return section h6 evaluation codes were updated due to analysis of returned parts result code (annex c) additional codes added h3 device evaluation summary: was updated due to analysis of returned parts medtronic conducted an investigation based upon all information received.It was reported that while in use this 980 ventilator alarmed and switched to back up ventilation (buv).The device was available for evaluation.A review of the ventilator logs confirmed the reported buv.The service personnel (sp) inspected the ventilator, confirmed the reported issue and based on the diagnostic code generated in the logs, sp replaced the delivery proportional solenoid (psol) and inspiratory flow module (ifm) printed circuit board assembly (pcba).After part replacement, the unit generated air and oxygen supply pressure drop alarm and the gas supply sensor pcba and the gas supply sensor cable were replaced.The unit passed all calibrations and tests per the manufacturer's specifications at the time of service.One ifm pcba and gas supply sensor cable were returned to medtronic for analysis.The components were visually inspected and functionally tested with no malfunction or product deficiency observed.One gas supply sensor pcba was returned to medtronic for analysis.A visual inspection of the returned pcba was conducted and no anomalies were observed.The gas supply sensor pcba was attached to the test ventilator and powered up.As soon as the air and o2 supply were switched on, an audible gas leak was heard.Upon further inspection, pressure sensors, ps1 and ps2 on the gas supply sensor pcba were found faulty.If both ps1 and ps2 on the gas supply sensor pcba fail simultaneously while the ventilator is in use on a patient, it would result in a loss of ventilation to the patient.One delivery psol was returned to medtronic for analysis.A visual inspection of the returned psol was conducted and no anomalies were observed.The psol was attached to the test ventilator and powered up.During extended self test (est), the unit failed the leak test with 'delivery psol leak exceeds failure limit' message, confirming the delivery psol was faulty.If a failure of the delivery psol occurs while in use on a patient, the ventilator response would be to enter backup ventilation (buv).The cause of the reported event was isolated to a faulty delivery psol.The cause of the secondary issue of air and oxygen supply pressure drop alarm was isolated to faulty ps1 and ps2 on the gas supply sensor pcba.The events are included in the trending and monitoring plan.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Section d9 updated due to device evaluation section h6 evaluation codes updated due to device evaluation: method code (annex b) remove b17 and add b01 result code (annex c) remove c20 and add c13 conclusion code (annex d) remove d15 and add d02 component code (annex g) remove g07003 and add g07001 h3 device.Evaluation summary: medtronic conducted an investigation based upon all information received.It was reported that while in use this 980 ventilator alarmed and switched to back up ventilation (buv).The device was available for evaluation.A review of the ventilator logs confirmed the reported buv.The service personnel (sp) inspected the ventilator, confirmed the reported issue and based on the diagnostic code generated in the ventilator logs, sp replaced the delivery proportional solenoid (psol) and inspiratory flow module (ifm) printed circuit board assembly (pcba).After part replacement, the unit generated an air and oxygen supply pressure drop alarm and the gas supply sensor pcba and the gas supply sensor cable were replaced.The unit passed all calibrations and tests per the manufacturer's specifications at the time of service.The cause of the reported event was isolated to a potential fault in the delivery psol and/or ifm pcba.The cause of the secondary issue was isolated to a potential fault in the gas supply sensor pcba and/or gas supply sensor cable.The events are included in the trending and monitoring plan.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
980 VENTILATOR
Common Device Name
VENTILATOR, CONTINUOUS, FACILITY USE
Manufacturer (Section D)
COVIDIEN
micheal collins rd mervue
galway
EI 
Manufacturer (Section G)
COVIDIEN
micheal collins rd mervue
galway
EI  
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key21020687
Report Number8020893-2024-00429
Device Sequence Number14445280
Product Code CBK
UDI-Device Identifier10884521172531
UDI-Public(01)10884521172531(11)141022(21)35B1401646
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K193056
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number980X3JADIJJ
Device Catalogue Number980X3JADIJJ
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2024
Supplement Date Received by Manufacturer05/01/2025
07/03/2025
Initial Report FDA Received Date12/26/2024
Supplement Report FDA Received Date05/02/2025
07/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/22/2014
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown